MAUDE Adverse Event Report: SYNTHES GMBH SMALL BATTERY DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH SMALL BATTERY DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 532.010
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the small battery drive device was not working properly, and the drill was making a squealing noise.It was not reported if the event occurred during a surgical procedure.It was not reported if there was a delay to a planned procedure.It was not reported if there was a spare device available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the small battery drive device and it was determined that the device was making excessive noise and failed pretest for general condition.Therefore, the reported condition that the device was not working properly and making a squealing noise was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to normal wear.

Brand Name
SMALL BATTERY DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11140332
Report Number8030965-2021-00173
Device Sequence Number837116
Product Code HWE
UDI-Device Identifier07611819110779
UDI-Public7611819110779
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1